Illinois, 2010

Excessive Heat in Illinois, July 14, 2010

July 14, 2010 · NWS LSX · 17 events in 17 counties and zones

High temperatures rose to the middle 90s with the Heat Index from 105 - 110.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

High temperatures rose to the middle 90s with the Heat Index from 105 - 110.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jul 14, 11:49 AM CST, 11 minutes earlier.

Area forecast discussion, Jul 14, 11:49 AM CST, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1249 PM CDT WED JUL 14 2010

.DISCUSSION...
/514 AM CDT WED JUL 14 2010/

HOT WEATHER IN STORE FOR THE REGION OVER THE NEXT WEEK WITH THE
HOTTEST DAYS TODAY AND THURSDAY. STILL UNSURE ABOUT TIMING OF NEXT
WEATHER SYSTEM WHICH COULD AFFECT TEMPS...ESPECIALLY ON THURSDAY.

FOR TODAY...HOT SOUTH WINDS HAVE MOVED BACK IN...WITH DEWPTS IN THE
MID 70S AND HIGH TEMPS IN THE MID 90S...CREATING HEAT INDICIES IN
THE 105 TO 110 DEGREE RANGE THIS AFTERNOON AND EVENING. SO KEPT HEAT
ADVISORY GOING. AS FOR PCPN CHANCES...WARM FRONT IS CURRENTLY
LIFTING NORTH THROUGH REGION WITH HIGHER DEWPTS POOLING ALONG
IT...SO COULD STILL SEE SOME SUNRISE SURPRISE STORMS. KEPT SLIGHT
CHANCE POPS GOING ALONG MISSISSIPPI RIVER THROUGH 14Z...THEN DRY FOR
REST OF DAYTIME HOURS.

TONIGHT...BEGIN TO SEE COLD FRONT PUSH A LITTLE CLOSER TO
REGION...MOVING INTO NORTHWESTERN MO BY 06Z. STILL NOT SURE HOW FAR
IT WILL MAKE IT BEFORE WEAKENING AND STALLING OUT. KEPT CHANCE POPS
GOING IN NORTHEAST MO...WEST CENTRAL IL AFTER 06Z.

THIS ACTIVITY WILL THEN SLOWLY SPREAD SOUTH DURING THE DAY ON
THURSDAY. WHERE THE CLOUDS AND ACTIVITY FIRE...COULD AFFECT HIGH
TEMPS...FOR NOW STILL EXPECT SOUTHERN TWO THIRDS OF FORECAST AREA TO
SEE HIGHS IN THE MID TO UPPER 90S WITH HEAT INDEX VALUES APPROACHING
105 TO 110 ONCE AGAIN.

NOT COMPLETELY CONFIDENT FRONTAL BOUNDARY WILL PUSH THROUGH ENTIRE
FORECAST AREA. FOR NOW KEPT CHANCE POPS FOR THURSDAY NIGHT AND
FRIDAY FOR FORECAST AREA...THUS SLIGHTLY COOLER TEMPS ON FRIDAY...IN
THE UPPER 80S. OTHERWISE...NO MAJOR CHANGES TO THE EXTENDED AT THIS
TIME.

BYRD

&&

.AVIATION...
/1243 PM CDT WED JUL 14 2010/

VFR TODAY AND TONIGHT WITH SCT CUMULUS THIS AFTERNOON. COLD FRONT
WILL APPROACH UIN BY 18Z THURSDAY. HAVE PUT VCTS IN THE TAF FOR
NOW GIVEN VARYING SPEEDS OF THE FRONT BY THE VARIOUS MODELS. SOME
MORING HZ/BR POSSIBLE WHERE THE WINDS ARE LIGHT ENOUGH THRUSDAY
MORNING. HAVE PUT IT IN THE SUS TAF GIVEN THE TENDENCY FOR WIND
THE DIE DOWN IN THE VALLEY.

SPECIFICS FOR KSTL...SCATTERED CUMULUS IS THE STORY FOR TODAY WITH
CLEARING SKIES FOR TONIGHT. CAN'T RULE OUR SOME MORNING HZ/BR BUT
THAT WILL DEPEND ON THE WIND. WILL LEAVE OUT FOR NOW GIVEN 5 TO 6
KNOT WIND FORECAST. FEEL THE BEST CHANCE OF THUNDERSTORMS WILL BE
AFTER 00Z BUT THIS IS ALL DEPENDENT ON THE SPEED OF THE
FRONT...OUTFLOW BOUNDARIES, ETC. HAVE PUT IN CB FOR LATE AFTERNOON.

JPK

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR AUDRAIN MO-BOONE MO-
     CALLAWAY MO-COLE MO-CRAWFORD MO-FRANKLIN MO-GASCONADE MO-
     IRON MO-JEFFERSON MO-LINCOLN MO-MADISON MO-MONITEAU MO-
     MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-REYNOLDS
     MO-ST. CHARLES MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST.
     LOUIS MO-STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.

     HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KNOX MO-LEWIS MO-
     MARION MO-SHELBY MO.

IL...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR BOND IL-CALHOUN IL-
     CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-PIKE IL-
     RANDOLPH IL-ST. CLAIR IL-WASHINGTON IL.

     HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR ADAMS IL-BROWN IL.

&&

WFO LSX
Hazardous weather outlook, Jul 14, 3:20 AM CST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
420 AM CDT WED JUL 14 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-151200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
420 AM CDT WED JUL 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING. THERE IS
ANOTHER CHANCE OF THUNDERSTORMS TONIGHT OVER NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS. HOWEVER...NO SEVERE WEATHER IS EXPECTED.

OTHERWISE...HEAT INDEX VALUES WILL CLIMB TO BETWEEN 105 AND 110
DEGREES THIS AFTERNOON AND EARLY THIS EVENING.

MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER.
PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A BETTER CHANCE OF THUNDERSTORMS THURSDAY THROUGH
FRIDAY. SOME OF THE THUNDERSTORMS COULD BECOME SEVERE THURSDAY
AFTERNOON AND EVENING.

HEAT INDEX VALUES WILL CLIMB ABOVE 100 DEGREES OVER PARTS OF THE
AREA THROUGH NEXT TUESDAY. DANGEROUS HEAT INDEX VALUES OF 105 TO
110 DEGREES ARE EXPECTED ON THURSDAY.

MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE
MISSISSIPPI RIVER. PLEASE SEE THE APPROPRIATE FLOOD STATEMENTS
FOR SPECIFIC DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 excessive heat. Local standard time, as filed.

Excessive Heat, Adams

When
July 14, 12:00 PM CST to 9:00 PM CST
Where
Adams forecast zone
Reported by
ASOS
Coordinates
39.988, -91.188 (the zone’s center; the record gives no point)

Excessive Heat, Bond

When
July 14, 12:00 PM CST to 9:00 PM CST
Where
Bond forecast zone
Reported by
COOP Observer
Coordinates
38.887, -89.436 (the zone’s center; the record gives no point)

Excessive Heat, Brown

When
July 14, 12:00 PM CST to 9:00 PM CST
Where
Brown forecast zone
Reported by
COOP Observer
Coordinates
39.962, -90.750 (the zone’s center; the record gives no point)

Excessive Heat, Calhoun

When
July 14, 12:00 PM CST to 9:00 PM CST
Where
Calhoun forecast zone
Reported by
COOP Observer
Coordinates
39.169, -90.667 (the zone’s center; the record gives no point)

Excessive Heat, Clinton

When
July 14, 12:00 PM CST to 9:00 PM CST
Where
Clinton forecast zone
Reported by
COOP Observer
Coordinates
38.607, -89.422 (the zone’s center; the record gives no point)

Excessive Heat, Fayette

When
July 14, 12:00 PM CST to 9:00 PM CST
Where
Fayette forecast zone
Reported by
AWOS
Coordinates
39.000, -89.024 (the zone’s center; the record gives no point)

Excessive Heat, Greene

When
July 14, 12:00 PM CST to 9:00 PM CST
Where
Greene forecast zone
Reported by
COOP Observer
Coordinates
39.356, -90.390 (the zone’s center; the record gives no point)

Excessive Heat, Jersey

When
July 14, 12:00 PM CST to 9:00 PM CST
Where
Jersey forecast zone
Reported by
COOP Observer
Coordinates
39.086, -90.357 (the zone’s center; the record gives no point)

Excessive Heat, Macoupin

When
July 14, 12:00 PM CST to 9:00 PM CST
Where
Macoupin forecast zone
Reported by
COOP Observer
Coordinates
39.261, -89.924 (the zone’s center; the record gives no point)

Excessive Heat, Madison

When
July 14, 12:00 PM CST to 9:00 PM CST
Where
Madison forecast zone
Reported by
AWOS
Coordinates
38.830, -89.905 (the zone’s center; the record gives no point)

Excessive Heat, Marion

When
July 14, 12:00 PM CST to 9:00 PM CST
Where
Marion forecast zone
Reported by
AWOS
Coordinates
38.650, -88.919 (the zone’s center; the record gives no point)

Excessive Heat, Monroe

When
July 14, 12:00 PM CST to 9:00 PM CST
Where
Monroe forecast zone
Reported by
AWOS
Coordinates
38.279, -90.177 (the zone’s center; the record gives no point)

Excessive Heat, Montgomery

When
July 14, 12:00 PM CST to 9:00 PM CST
Where
Montgomery forecast zone
Reported by
AWOS
Coordinates
39.231, -89.479 (the zone’s center; the record gives no point)

Excessive Heat, Pike

When
July 14, 12:00 PM CST to 9:00 PM CST
Where
Pike forecast zone
Reported by
AWOS
Coordinates
39.623, -90.886 (the zone’s center; the record gives no point)

Excessive Heat, Randolph

When
July 14, 12:00 PM CST to 9:00 PM CST
Where
Randolph forecast zone
Reported by
AWOS
Coordinates
38.052, -89.825 (the zone’s center; the record gives no point)

Excessive Heat, St. Clair

When
July 14, 12:00 PM CST to 9:00 PM CST
Where
St. Clair forecast zone
Reported by
ASOS
Coordinates
38.470, -89.928 (the zone’s center; the record gives no point)

Excessive Heat, Washington

When
July 14, 12:00 PM CST to 9:00 PM CST
Where
Washington forecast zone
Reported by
COOP Observer
Coordinates
38.352, -89.410 (the zone’s center; the record gives no point)

What these are

Excessive Heat
Heat at or above the local excessive heat warning criteria, or heat that caused deaths.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 255829, 255830, 255831, 255832, 255833, 255834, 255835, 255836, 255837, 255839, 255840, 255841, 255842, 255843, 255844, 255845, 255846.